Chat Now!   Member Gallery    Anxiety Zone Wire    Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Anyone that has taken prednisone, side effects?  (Read 197 times)

0 Members and 1 Guest are viewing this topic.

Offline adbukovsky

  • Newbie
  • *
  • Posts: 23
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Mood: Worried
    Worried
  • Meditation is key.
    • Poke This Member
Anyone that has taken prednisone, side effects?
« on: January 25, 2014, 11:21:52 AM »
Hi guys,

So I've had chronic sinusitis for almost 2 months now, and have been on 4 rounds of antibiotics (still on them). I'm slowly getting better, but not entirely improved. My ENT wants to put me on prednisone, but because I have anxiety/panic disorder and depression and I'm on Cymbalta and Clonopin, he wants me to get the A-ok from my psychiatrist in order to take it as it can heighten my anxiety and such. Has anyone taken this steroid while having anxiety/panic issues? What were your side effects?
Bookmark and Share
Find the calm you seek, within yourself.

Offline xxAmyxx

  • Full Member
  • ***
  • Posts: 203
  • Country: us
  • Rec's: 1
  • Gender: Female
  • Mood: Okay
    Okay
  • Personal text
    • Poke This Member
Re: Anyone that has taken prednisone, side effects?
« Reply #1 on: January 25, 2014, 11:36:26 AM »
I have been on pred a couple times. Honestly, I would avoid it if you can. Pred is known to have lots of side effects, but whatever you do, do NOT google! I was on a 10 day course over the summer b/c I had a severe allergic reaction to a yellow jacket sting. Pred made me feel very hyped up (I cleaned my entire garage in 2 hours lol) and irritable, made it hard for me to sleep. If your Dr. wants to put you on a short course you might be ok, but if you are getting better anyway then skip it!
Bookmark and Share

Offline LynnBee

  • Newbie
  • *
  • Posts: 15
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Anyone that has taken prednisone, side effects?
« Reply #2 on: January 25, 2014, 12:11:47 PM »
I ended up on a 10 day round of prednisone after a bad allergic reaction to poison ivy a few years ago. Like Amy said, the first couple days I was unusually hyper, but that was about it.

If you Google prednisone symptoms you will typically find LONG TERM side effects. 10 days on the drug won't do anything. People that have to be on it for months or years for whatever reason tend to have issues, but if it's just a matter of getting your sinuses back down you'll be fine.

Just make sure you take it as the directions say. Most pred doses taper off, so you take 4 one day, 3 the next, then 2, etc...I think that's why people get jittery the first few days, because you give your body a big dose to let it do its thing, then start tapering down.
Bookmark and Share

Offline Angelofworry

  • Full Member
  • ***
  • Posts: 141
  • Country: us
  • Rec's: 1
  • Gender: Female
  • Mood: Stressed
    Stressed
  • Personal text
    • Poke This Member
Re: Anyone that has taken prednisone, side effects?
« Reply #3 on: January 25, 2014, 02:20:02 PM »
I too was on a ten day course last winter. First two doses caused very bad anxiety attacks. After that it was better. Good luck!
Bookmark and Share

Offline AH1990

  • Full Member
  • ***
  • Posts: 148
  • Country: ca
  • Rec's: 8
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Anyone that has taken prednisone, side effects?
« Reply #4 on: January 26, 2014, 08:15:51 PM »
I was on prednisone for only five days (due to Bell's Palsy) but experienced a myriad symptoms and side effects. The two main symptoms I had was a very high blood sugar and restless leg syndrome. Weaning off of it presented slight headaches.
Bookmark and Share
Our greatest weakness lies in giving up. The most certain way to succeed is always to try just one more time. - Thomas Edison

Offline theelt712

  • Queen Cardiochondria
  • Sr. Member
  • ****
  • Posts: 470
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Mood: Scared
    Scared
  • Strength is in the eye of the beholder.
    • Poke This Member
Re: Anyone that has taken prednisone, side effects?
« Reply #5 on: January 26, 2014, 08:18:37 PM »
My mom was on it for a while, and all I can say is....if you don't have to take it, please don't take it! Her face got bloated and she gained a lot of weight on prednisone. It made her super hyper.
Bookmark and Share
Queen Cardiochondria.
"I would recommend that you lay off the Google crack pipe for a little while."- vardnas

Offline fmfdoc

  • Sr. Member
  • ****
  • Posts: 263
  • Country: us
  • Rec's: 1
  • Gender: Male
  • Mood: Stressed
    Stressed
  • Personal text
    • Poke This Member
Re: Anyone that has taken prednisone, side effects?
« Reply #6 on: January 26, 2014, 08:26:40 PM »
Prednisone will spike your Blood Sugar. If your Diabetic, make sure you let your provider know. It also messes with your CBC count too
Bookmark and Share

Offline threnners

  • Leaping to the worst conclusion in a single bound!
  • Full Member
  • ***
  • Posts: 119
  • Rec's: 0
  • Anxiety Girl
    • Poke This Member
Re: Anyone that has taken prednisone, side effects?
« Reply #7 on: January 26, 2014, 10:32:18 PM »
I had to take two 5 day courses of it last year (Bronchitis and Bells Palsy) and oddly enough, I had NO anxiety while I was on it.   Cool as a cucumber I was.  My side effect was it spiked my blood pressure.   My doctor will not do blood work on anyone until they have been off it for three months, he says it screws with so many things. 
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
9 Replies
560 Views
Last post January 07, 2012, 04:52:21 PM
by bluerose
4 Replies
1130 Views
Last post June 04, 2012, 08:10:53 PM
by CrazyRNstudent
4 Replies
378 Views
Last post November 27, 2012, 07:54:16 PM
by EclecticJoe
3 Replies
176 Views
Last post May 13, 2013, 10:11:10 AM
by sandy_reese07
4 Replies
546 Views
Last post September 20, 2013, 10:25:00 PM
by threnners
5 Replies
185 Views
Last post November 23, 2013, 08:50:17 PM
by seychelles311

anything